Alert archive / South Dakota / Wind Chill Warnings in 2006
Wind Chill Warning 1, NWS Aberdeen, SD
NWS Aberdeen, SD issued this wind chill warning at Feb 16, 2006, 10:41 AM CST for 16 counties in South Dakota; Big Stone County, Traverse County, Minnesota. It took effect at Feb 17, 2006, 12:00 AM CST. It was in force for 18 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 16, 2006, 10:41 AM CST (16:41 UTC)
- In effect from
- Feb 17, 2006, 12:00 AM CST
- Expired
- Feb 17, 2006, 6:00 PM CST
- In force
- 18 hr
- Issued by
- NWS Aberdeen, SD
Counties Big Stone County, MN, Traverse County, MN, Brown County, SD, Campbell County, SD, Clark County, SD, Codington County, SD, Corson County, SD, Day County, SD, Deuel County, SD, Edmunds County, SD, Faulk County, SD, Grant County, SD, Hamlin County, SD, Marshall County, SD, McPherson County, SD, Roberts County, SD, Spink County, SD, Walworth County, SD
The radar
The Aberdeen radar (KABR), 26 km from the middle of the area, began a volume at 16:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 4.7 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1184 m above ground
- 0-6 km bulk shear
- 68 kt
- 0-1 km storm-relative helicity
- -75 m²/s²
- 0-3 km storm-relative helicity
- -6 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KABR 161641 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1041 AM CST THU FEB 16 2006 ...ARCTIC AIR INVADES THE NORTHERN PLAINS... .AN ARCTIC COLD FRONT WILL PUSH SOUTH ACROSS THE AREA TONIGHT...USHERING IN THE COLDEST AIR OF THE SEASON. INCREASING WINDS BEHIND THE FRONT WILL RESULT IN BITTERLY COLD WIND CHILLS TONIGHT AND TOMORROW. MNZ039-046-SDZ005>008-010-011-019>023-170500- /O.NEW.KABR.WC.W.0001.060217T0600Z-060218T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1041 AM CST THU FEB 16 2006 ...WIND CHILL WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 6 PM CST FRIDAY. TEMPERATURES FALLING INTO THE TEENS BELOW ZERO...COMBINED WITH NORTH TO NORTHWESTERLY WINDS OF 10 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS LATE TONIGHT AND TOMORROW. WIND CHILL READINGS OF 30 TO 40 BELOW ZERO ARE EXPECTED AFTER MIDNIGHT TONIGHT. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE AFTERNOON HOURS ON FRIDAY. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN LESS THAN A MINUTE. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS. $$ SDZ003-004-009-015>018-033>037-045-048-051-170500- /O.NEW.KABR.WC.Y.0001.060217T0600Z-060218T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-SPINK-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 1041 AM CST THU FEB 16 2006 /941 AM MST THU FEB 16 2006/ ...WIND CHILL ADVISORY IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ FRIDAY... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT CST /11 PM MST/ TONIGHT TO 6 PM CST /5 PM MST/ FRIDAY. TEMPERATURES IN THE SINGLE DIGITS AND TEENS BELOW ZERO...COMBINED WITH NORTH TO NORTHWESTERLY WINDS OF 10 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS LATE TONIGHT AND TOMORROW. WIND CHILL READINGS OF 20 TO 35 BELOW ZERO ARE EXPECTED AFTER MIDNIGHT TONIGHT. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE AFTERNOON HOURS ON FRIDAY. BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF MINUTES. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE- FITTING CLOTHING ALONG WITH A HAT AND GLOVES. $$ KNUTSVIG
4 follow-up statements
000 WWUS43 KABR 170453 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1053 PM CST THU FEB 16 2006 .STRONG ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE NORTHERN PLAINS OVERNIGHT AND DURING THE DAY FRIDAY. BREEZY NORTHWEST WINDS WILL ACCOMPANY THE HIGH AND PRODUCE DANGEROUS WIND CHILLS. MNZ039-046-SDZ005>008-010-011-019>023-171000- /O.CON.KABR.WC.W.0001.060217T0600Z-060218T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 1053 PM CST THU FEB 16 2006 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST FRIDAY... TEMPERATURES FALLING INTO THE TEENS BELOW ZERO...COMBINED WITH NORTH TO NORTHWESTERLY WINDS OF 10 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS OVERNIGHT AND DURING THE MORNING HOURS ON FRIDAY. WIND CHILL READINGS OF 30 TO 40 BELOW ZERO WILL BE COMMON. AS OF 11 PM CST WIND CHILL READINGS HAVE ALREADY DROPPED TO 25 TO 35 BELOW ZERO AND ARE EXPECTED TO BECOME COLDER TOWARDS SUNRISE ON FRIDAY. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE AFTERNOON HOURS ON FRIDAY. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN LESS THAN A MINUTE. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS. $$ SDZ003-004-009-015>018-033>037-045-048-051-171000- /O.CON.KABR.WC.Y.0001.060217T0600Z-060218T0000Z/ CORSON-CAMPBELL-WALWORTH-DEWEY-POTTER-FAULK-SPINK-STANLEY-SULLY- HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... TIMBER LAKE...GETTYSBURG...FAULKTON...REDFIELD...FORT PIERRE... ONIDA...PIERRE...HIGHMORE...MILLER...MURDO...PRESHO... FORT THOMPSON 1053 PM CST THU FEB 16 2006 /953 PM MST THU FEB 16 2006/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ FRIDAY... TEMPERATURES IN THE SINGLE DIGITS AND TEENS BELOW ZERO...COMBINED WITH NORTH TO NORTHWESTERLY WINDS OF 10 TO 25 MPH WILL RESULT IN BITTERLY COLD WIND CHILLS OVERNIGHT AND DURING THE MORNING HOURS ON FRIDAY. WIND CHILL READINGS OF 20 TO 35 BELOW ZERO WILL BE COMMON. AS OF 11 PM CST WIND CHILL READINGS HAVE ALREADY DROPPED TO 15 TO 25 BELOW ZERO ARE ARE EXPECTED TO BECOME COLDER TOWARDS SUNRISE ON FRIDAY. CONDITIONS ARE EXPECTED TO IMPROVE DURING THE AFTERNOON HOURS ON FRIDAY. BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF MINUTES. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE- FITTING CLOTHING ALONG WITH A HAT AND GLOVES. $$ TMT
000 WWUS43 KABR 171003 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 403 AM CST FRI FEB 17 2006 .STRONG ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE NORTHERN PLAINS TODAY. BITTERLY COLD NORTHWEST WINDS WILL ACCOMPANY THE HIGH AND PRODUCE DANGEROUS WIND CHILLS. SDZ003-004-009-017-018-171815- /O.UPG.KABR.WC.Y.0001.000000T0000Z-060218T0000Z/ /O.EXA.KABR.WC.W.0001.000000T0000Z-060218T0000Z/ CORSON-CAMPBELL-WALWORTH-FAULK-SPINK- INCLUDING THE CITIES OF...MCLAUGHLIN...HERREID...MOBRIDGE... FAULKTON...REDFIELD 403 AM CST FRI FEB 17 2006 /303 AM MST FRI FEB 17 2006/ ...WIND CHILL WARNING IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN ABERDEEN HAS ISSUED A WIND CHILL WARNING...WHICH IS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. NORTHWEST WINDS OF 10 TO 20 MPH WILL PERSIST TODAY...COMBINING WITH TEMPERATURES IN THE NEGATIVE TEENS TO NEGATIVE SINGLE DIGITS TO PRODUCE WIND CHILL VALUES LESS THAN 35 BELOW ZERO. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN LESS THAN A MINUTE. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS. $$ MNZ039-046-SDZ005>008-010-011-019>023-171815- /O.CON.KABR.WC.W.0001.000000T0000Z-060218T0000Z/ TRAVERSE-BIG STONE-MCPHERSON-BROWN-MARSHALL-ROBERTS-EDMUNDS-DAY- CLARK-CODINGTON-GRANT-HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...EUREKA... ABERDEEN...BRITTON...SISSETON...IPSWICH...WEBSTER...CLARK... WATERTOWN...MILBANK...CASTLEWOOD...CLEAR LAKE 403 AM CST FRI FEB 17 2006 ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS AFTERNOON... NORTHWEST WINDS OF 10 TO 20 MPH WILL PERSIST TODAY. THESE WINDS WILL COMBINE WITH TEMPERATURES IN THE NEGATIVE TEENS TO NEGATIVE SINGLE DIGITS TO CONTINUE PRODUCING WIND CHILL VALUES LESS THAN 35 BELOW ZERO. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN LESS THAN A MINUTE. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS. $$ SDZ015-016-033>037-045-048-051-171815- /O.CON.KABR.WC.Y.0001.000000T0000Z-060218T0000Z/ DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 403 AM CST FRI FEB 17 2006 /303 AM MST FRI FEB 17 2006/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... NORTHWEST WINDS OF 10 TO 20 MPH WILL PERSIST TODAY...COMBINING WITH TEMPERATURES IN THE NEGATIVE SINGLE DIGITS TO PRODUCE WIND CHILL VALUES BETWEEN 35 BELOW ZERO AND 20 BELOW ZERO. BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF MINUTES. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE- FITTING CLOTHING ALONG WITH A HAT AND GLOVES. $$ DORN
000 WWUS43 KABR 171718 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 1118 AM CST FRI FEB 17 2006 .STRONG ARCTIC HIGH PRESSURE WILL CONTINUE TO BUILD INTO THE NORTHERN PLAINS TODAY. BITTERLY COLD NORTHWEST WINDS WILL ACCOMPANY THE HIGH AND PRODUCE DANGEROUS WIND CHILLS. MNZ039-046-SDZ003>011-017>023-180000- /O.CON.KABR.WC.W.0001.000000T0000Z-060218T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 1118 AM CST FRI FEB 17 2006 /1018 AM MST FRI FEB 17 2006/ ...WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND CHILL WARNING REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 15 TO 20 MPH WILL PERSIST TODAY...COMBINING WITH TEMPERATURES IN THE NEGATIVE TEENS TO NEGATIVE SINGLE DIGITS TO PRODUCE WIND CHILL VALUES LESS THAN 35 BELOW ZERO. EXTREME WIND CHILLS CAN FREEZE EXPOSED SKIN IN LESS THAN A MINUTE. AVOID BEING OUTDOORS AS MUCH AS POSSIBLE. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE-FITTING CLOTHING ALONG WITH A HAT AND GLOVES OR MITTENS. $$ SDZ015-016-033>037-045-048-051-180000- /O.CON.KABR.WC.Y.0001.000000T0000Z-060218T0000Z/ DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 1118 AM CST FRI FEB 17 2006 /1018 AM MST FRI FEB 17 2006/ ...WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON... A WIND CHILL ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST /5 PM MST/ THIS AFTERNOON. NORTHWEST WINDS OF 10 TO 20 MPH WILL PERSIST TODAY...COMBINING WITH TEMPERATURES IN THE NEGATIVE SINGLE DIGITS TO PRODUCE WIND CHILL VALUES BETWEEN 25 BELOW ZERO AND 35 BELOW ZERO. BITTERLY COLD WIND CHILLS CAN CAUSE FROSTBITE IN A MATTER OF MINUTES. IF YOU DO GO OUTDOORS...WEAR SEVERAL LAYERS OF LOOSE- FITTING CLOTHING ALONG WITH A HAT AND GLOVES. $$ PARKIN
000 WWUS43 KABR 180006 WSWABR URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE ABERDEEN SD 606 PM CST FRI FEB 17 2006 .WINDS WILL DIMINISH TONIGHT AS ARCTIC HIGH PRESSURE WILL BE CENTERED ACROSS SOUTH DAKOTA. MNZ039-046-SDZ003>011-017>023-180115- /O.EXP.KABR.WC.W.0001.000000T0000Z-060218T0000Z/ TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- INCLUDING THE CITIES OF...WHEATON...ORTONVILLE...MCLAUGHLIN... HERREID...EUREKA...ABERDEEN...BRITTON...SISSETON...MOBRIDGE... IPSWICH...WEBSTER...FAULKTON...REDFIELD...CLARK...WATERTOWN... MILBANK...CASTLEWOOD...CLEAR LAKE 606 PM CST FRI FEB 17 2006 /506 PM MST FRI FEB 17 2006/ ...WIND CHILL WARNING HAS EXPIRED... THE WIND CHILL WARNING IS NO LONGER IN EFFECT. $$ SDZ015-016-033>037-045-048-051-180115- /O.EXP.KABR.WC.Y.0001.000000T0000Z-060218T0000Z/ DEWEY-POTTER-STANLEY-SULLY-HUGHES-HYDE-HAND-JONES-LYMAN-BUFFALO- INCLUDING THE CITIES OF...TIMBER LAKE...GETTYSBURG... FORT PIERRE...ONIDA...PIERRE...HIGHMORE...MILLER...MURDO... PRESHO...FORT THOMPSON 606 PM CST FRI FEB 17 2006 /506 PM MST FRI FEB 17 2006/ ...WIND CHILL ADVISORY HAS EXPIRED... THE WIND CHILL ADVISORY IS NO LONGER IN EFFECT. $$ TMT
What forecasters said that day
The local office's own words before this wind chill warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Aberdeen, SD wrote its last area forecast discussion before this wind chill warning went out at Feb 16, 4:25 AM CST, 6 hours 16 minutes earlier.
Area forecast discussion, Feb 16, 4:25 AM CST, 6 hours 16 minutes before
AREA FORECAST DISCUSSION...DELAYED
NATIONAL WEATHER SERVICE ABERDEEN SD
425 AM CST THU FEB 16 2006
.SHORT TERM...TODAY THROUGH SATURDAY NIGHT
FORECAST CHALLENGES INCLUDE ONGOING WINTER WEATHER EVENT END
TIME...TEMPS...AND SUBTLE UPPER WAVES IN ARCTIC AIR THURSDAY NIGHT
AND FIRST PART OF FRIDAY...ALONG WITH WIND CHILL ADVISORY/WARNING
CONSIDERATIONS FOR TONIGHT AND FRIDAY.
CURRENTLY SEEING UPPER LOW CIRCULATION CENTER RESPONSIBLE FOR
ONGOING SNOW PRODUCTION PICKING UP STEAM THIS MORNING AS IT TRACKS
ACROSS SOUTHERN WYOMING. THE SFC LOW CENTER IS POSITIONED PRESENTLY
OVER AMARILLO TEXAS. LIGHT SNOW COVERAGE ON REGIONAL 88D MOSAIC
SUGGESTS THAT THE SNOW/NO-SNOW LINE CUTS ACROSS SOUTH DAKOTA FROM
BELLE FOURCHE TO PIERRE TO MITCHELL. HUDSON BAY UPPER LOW CENTER HAS
SINCE RELOCATED TO EAST CENTRAL SASKATCHEWAN.
00Z GFS MAINTAINED GOOD CONTINUITY FROM 24 HOURS AGO. 00Z NAM LOOK
STRIKINGLY LIKE THE GFS SOLUTION THROUGH 84 HOURS. BY 18Z
TODAY...500MB UPPER TROF AXIS SHOULD BE WELL EAST OF
WARNING/ADVISORY COUNTIES...SIGNALING THE END OF PRECIP ACROSS THOSE
AREAS. WILL CONTINUE WSW FOR WINTER STORM WARNING AND SNOW ADVISORY
THROUGH 18Z. SASKATCHEWAN UPPER LOW MAINTAINING A VORT LOBE THAT IS
EXPECTED TO PRODUCE SOME FLURRIES/LIGHT SNOW ACROSS WESTERN NORTH
DAKOTA TODAY...SOME OF THIS SNOW MAY SPILL INTO NORTH CENTRAL SODAK
DURING THE DAY TODAY...HOWEVER BETTER 700MB FORCING AND MID-LEVEL
LIFT SHOWING UP WITH THIS UPPER VORT LOBE TONIGHT AND
FRIDAY...PRIMARILY ACROSS WESTERN HALF OF FORECAST AREA. CONTINUED
LOW POPS IN THAT AREA. REMAINDER OF SHORT TERM APPEARS DRY WITH
FORECAST AREA POSITIONED IN MID/UPPER LEVEL CONFLUENCE REGION OF
SPLIT FLOW PATTERN.
THE GFS AND NAM SUPPORT 925MB AIR OF -30C TO -20C FILTERING INTO THE
FORECAST AREA BY LATE THIS AFTERNOON AND PERSISTING THROUGH FRIDAY
AFTERNOON. THE PRESSURE GRADIENT ACROSS THIS REGION AS STRONG
1040+MB HIGH PRESSURE BUILDS IN SHOULD PRODUCE SUSTAINED WINDS
TONIGHT AND FRIDAY IN THE 10 TO 20 MPH RANGE...RESULTING IN WIND
CHILL READINGS TONIGHT AND FRIDAY IN THE -45F TO -20F RANGE.
CRITERIA FOR WIND CHILL WARNING IS LESS THAN -35F WITH SUSTAINED
WINDS OF 10 MPH OR GREATER. WILL NEED HEADLINES FOR THIS FOR
SURE...AND WOULD HAVE ISSUED THEM WITH MORNING PACKAGE
RELEASE...EXCEPT THERE ARE ALREADY HEADLINES OUT FOR WINTER STORM
WARNING/SNOW ADVISORY. OTHERWISE...BL WINDS BECOME WESTERLY FRIDAY
NIGHT THROUGH SATURDAY NIGHT...AND MODELS IMPLY SLIGHT WARM UP AS A
RESULT. SO...NUDGED TEMPS UP BY A CATEGORY FOR SATURDAY AND SATURDAY
NIGHT.
.LONG TERM...SUNDAY THROUGH WEDNESDAY
CHALLENGE IN THE EXTENDED PERIOD CONTINUES TO BE WITH THE HUDSON BAY
EXTENSION OF THE POLAR VORTEX. THE EXTENDED PERIOD OPENS WITH A
SECOND H5 LOW CLOSING OFF OVER EASTERN MONTANA. THIS LOW WEAKENS
INTO A WAVE AND BECOMES AN EXTENSION OF A MINOR WAVE ROTATING DOWN
THE BACK SIDE OF THE MAIN UPPER H5 LOW. THIS TROUGH ROTATES THROUGH
THIS REGION MONDAY. A SURFACE COLD FRONT MOVING AHEAD OF THE UPPER
WAVE MOVES THROUGH HERE LATER IN THE DAY MONDAY. ORIGINALLY THIS
SET UP PROMPTED A SLIGHT CHANCE OF SNOW IN THE GRIDS FOR MONDAY
AFTERNOON. HAVE REMOVED THIS CHANCE BECAUSE THERE DOES NOT APPEAR
TO BE ENOUGH MOISTURE TO WORK WITH IN THIS VERY COLD AIR. THAT
BEING SAID THERE ARE STILL SOME CONCERNS THAT SOME FLURRIES WILL BE
SQUEEZED OUT BECAUSE IT IS SO COLD. WILL NEED TO MONITOR THIS AS IT
MOVES CLOSER TO THE SHORT TERM. DID BITE ON SLOWLY MODERATING
TEMPERATURES LATER IN THE PERIOD PARTLY FOR COORDINATION WITH
SURROUNDING OFFICES. EXPECT A SLOW RETURN OF PACIFIC WILL HELP
HOWEVER HAVE SOME CONCERNS FOR HOW FAST WE CAN MODERATE COLD DOME
WITH FEBRUARY SUN.
&&
.ABR WATCHES/WARNINGS/ADVISORIES...
SD...WINTER STORM WARNING FOR JONES AND LYMAN COUNTIES THROUGH
18Z TODAY.
SNOW ADVISORY FOR STANLEY...HUGHES...AND BUFFALO COUNTIES
THROUGH 18Z TODAY.
MN...NONE.
&&
DORN/KEEFEHazardous weather outlook, Feb 16, 5:39 AM CST, 5 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ABERDEEN SD 539 AM CST THU FEB 16 2006 SDZ015-016-034-036-037-171145- DEWEY-POTTER-SULLY-HYDE-HAND- 539 AM CST THU FEB 16 2006 /439 AM MST THU FEB 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA AND NORTH CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL READINGS SHOULD DROP BELOW 20 BELOW ZERO. IN FACT...SOME AREAS COULD SEE WIND CHILL READINGS DIP BELOW 35 BELOW ZERO. EITHER A WIND CHILL ADVISORY OR A WIND CHILL WARNING WILL BE NECESSARY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL READINGS SHOULD BE BELOW 20 BELOW ZERO FRIDAY MORNING. IN FACT...SOME AREAS COULD SEE WIND CHILL READINGS BELOW 35 BELOW ZERO. EITHER A WIND CHILL ADVISORY OR A WIND CHILL WARNING WILL BE NECESSARY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ045-048-171145- JONES-LYMAN- 539 AM CST THU FEB 16 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WINTER STORM WARNING REMAINS IN EFFECT UNTIL NOON CST TODAY. 4 TO 6 INCHES OF SNOW ARE EXPECTED. BY MIDNIGHT TONIGHT...WIND CHILL READINGS SHOULD DROP BELOW 20 BELOW ZERO. A WIND CHILL ADVISORY WILL BE NECESSARY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY MORNING...WIND CHILL READINGS BELOW 20 BELOW ZERO WILL LINGER. A WIND CHILL ADVISORY MAY BE NECESSARY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. SDZ033-035-051-171145- STANLEY-HUGHES-BUFFALO- 539 AM CST THU FEB 16 2006 /439 AM MST THU FEB 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A SNOW ADVISORY REMAINS IN EFFECT UNTIL NOON CST TODAY. 2 TO 4 INCHES OF SNOW ARE EXPECTED. WIND CHILL READINGS SHOULD DROP BELOW 20 BELOW ZERO TONIGHT...IN WHICH CASE...A WIND CHILL ADVISORY WILL BE NECESSARY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY FRIDAY MORNING...WIND CHILL READINGS BELOW 20 BELOW ZERO WILL LINGER. A WIND CHILL ADVISORY MAY BE NECESSARY FRIDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. MNZ039-046-SDZ003>011-017>023-171145- TRAVERSE-BIG STONE-CORSON-CAMPBELL-MCPHERSON-BROWN-MARSHALL- ROBERTS-WALWORTH-EDMUNDS-DAY-FAULK-SPINK-CLARK-CODINGTON-GRANT- HAMLIN-DEUEL- 539 AM CST THU FEB 16 2006 /439 AM MST THU FEB 16 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL MINNESOTA...NORTH CENTRAL SOUTH DAKOTA AND NORTHEAST SOUTH DAKOTA. .DAY ONE...TODAY AND TONIGHT WIND CHILL READINGS SHOULD DROP BELOW 35 BELOW ZERO. A WIND CHILL WARNING WILL BE NECESSARY TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY WIND CHILL READINGS WILL REMAIN BELOW 35 BELOW ZERO THROUGH A BETTER PART OF FRIDAY. A WIND CHILL WARNING WILL BE NECESSARY FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY OR TONIGHT. DORN
The office that day
Everything else NWS Aberdeen, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 16, 10:41 AM CST | Wind Chill Advisory | ABR | Buffalo, Campbell, Corson, Dewey, Faulk, Hand and 9 more | 31 hr |
Nearby
Wind Chill Warnings in South Dakota, 2006Wind Chill Warnings in Minnesota, 2006Every wind chill warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.